Hello, I am a 20 yr old male. For about 2-3 years now i have been having trouble sleeping. in the past 6-12 months sleeping has been increasingly hard. my family doctor had prescribed Ambien CR 6.25mg pills last month and they did absolutely nothing. I am really getting worried about alot of things lately, sorta depressed i guess, because some weeks i only get 1-3hrs of rest(not sleep). i have a job that i like, but its very phisicaly demanding and ive been making alot of stupid mistakes lately due to not getting sleep; cann't consintrait, horrible mood swings, head aches, back and knee pains, and sometimes stomach pain. ive currently been awake for a little over 5 days, that is with NO sleep. i started to hellucinate a little last nite and it worries me. even though i get next to no sleep in a week i am a very physically active person, but lately its been getting harder and harder to work, safely, i guess you could say. i really cant afford not to work, but i am afraid that a mistake at work due to not sleeping might end up getting a co-worker or myself hurt. does anyone have a similar problem, and if so what treatments or prescriptions might help me sleep??? thanks!!
I had to add trazadone to my ambien, then i went right to sleep. The ambien could be whats causing the hallucinations, when i first started taking it I did some pretty weird things and then didn't remember it. Like have entire conversations with my roommate and was really rude to her, but didn't remember a bit the next day.
Can only add that ambien did nothing for me either when prescribed years back. Not sure why that is. It must help some insomniacs or they wouldn't still have it on market.
Also docs prefer to treat insomnia with drugs that have no addictive properties, especially when you first show up in their office saying you can't sleep.
There are lots of meds that will help with whatever is causing the sleeplessness: but most are either habit forming or antidepressants that 1) take time to work, and 2) may have side effects you wouldn't tolerate.
You must get sleep. That is your goal. Wondering around in day slightly fogged in with sleep deprivation is just asking for trouble. The best would be to see a psychiatrist who is experienced, and can ask you the right questions about what is going on in your life.
I once went three solid weeks without sleep. Was seeing things and couldn't stop crying. I was put on an antidepressant that worked for awhile.
Now I just take clonazapam, as antidepressants have horrible effects on me. I took it when working and now when retired. It is habit forming, but what I like is the lack of awful side effects, and that I can choose dosage according to anxiety I face, or sleeplessness.
Best to you. You can get a good night sleep. Let your doctor know what is happening.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.